Alert archive / Mississippi / River Flood Warnings in 2011

River Flood Warning 24, NWS Memphis, TN

March 14, 2011Lowndes County, Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Mar 14, 2011, 9:17 PM CDT for Lowndes County, Monroe County, Mississippi. It took effect at Mar 16, 2011, 11:30 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 14, 2011, 9:17 PM CDT (02:17 UTC)
In effect from
Mar 16, 2011, 11:30 AM CDT
Expired
Mar 15, 2011, 9:07 AM CDT
In force
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Lowndes County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 13.02 ft at Mar 13, 2011, 10:00 PM CDT.

actionminormoderate10152003/1503/16
Action stage
12 ft
Minor stage
13 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WGUS44 KMEG 150217
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
917 PM CDT MON MAR 14 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
BUTTAHATCHIE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC087-095-160217-
/O.NEW.KMEG.FL.W.0024.110316T1630Z-110319T1600Z/
/ABDM6.1.ER.110316T1630Z.110317T0600Z.110319T1000Z.NO/
917 PM CDT MON MAR 14 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM LATE WEDNESDAY MORNING UNTIL SATURDAY MORNING.
* AT 08 PM MONDAY THE STAGE WAS...12.0 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 12.6 FEET TOMORROW EARLY AFTERNOON.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 14.1 FEET BY EARLY THURSDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
AT 14.0 FEET, FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE
WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO 
BEGINS TO FLOOD.  

$$
1 follow-up statement
269 
WGUS84 KMEG 151407
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
907 AM CDT TUE MAR 15 2011

THE FLOOD WARNING IS CANCELLED FOR THE BUTTAHATCHIE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC087-095-151437-
/O.CAN.KMEG.FL.W.0024.000000T0000Z-110319T1600Z/
/ABDM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 AM CDT TUE MAR 15 2011

FORECAST INFORMATION FOR
  BUTTAHATCHIE RIVER NEAR ABERDEEN
* AT 08 AM TUESDAY THE STAGE WAS 11.5 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 11.6 FEET THIS AFTERNOON.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.4 FEET THURSDAY MORNING.
* AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 14, 8:29 PM CDT, 48 minutes earlier.

Area forecast discussion, Mar 14, 8:29 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
829 PM CDT MON MAR 14 2011

.DISCUSSION...

SKIES REMAIN CLOUDY OVER THE FORECAST AREA THIS EVENING WITH
TEMPERATURES IN THE LOWER 40S TO UPPER 50S. COLD FRONT IS MOVING
THROUGH EASTERN SECTIONS OF FORECAST AREA AT THIS TIME. A LINE OF
SHOWERS IS JUST AHEAD OF THE FRONT. BEHIND THE FRONT...DRYER AIR
IS TRYING TO MAKE ITS WAY INTO THE REGION. COULD SEE SOME PATCHY
AREAS OF FOG AND DRIZZLE UNTIL THE DRIER AIR MOVES IN. ONCE THE
RAIN MOVES OF THE EASTERN EDGE OF THE FORECAST AREA...WILL SEND AN
UPDATED FORECAST REMOVING THE CHANCE OF RAIN.

ARS

&&

.PREV DISCUSSION... /ISSUED 633 PM CDT MON MAR 14 2011/

DISCUSSION...

UPDATED FOR 00Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 333 PM CDT MON MAR 14 2011/

DISCUSSION...

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED OVER
NORTHWEST ARKANSAS WILL MOVE SLOWLY EAST OVERNIGHT INTO TUESDAY.
LARGE SCALE LIFT AHEAD OF THIS UPPER LOW COMBINED WITH ABUNDANT
LOW LEVEL MOISTURE WILL KEEP THE THREAT OF LIGHT RAIN/DRIZZLE OVER
MUCH OF THE MID SOUTH TONIGHT. PATCHY FOG MAY ALSO ACCOMPANY THE
LIGHT PRECIPITATION. LIGHT PRECIPITATION WILL COME TO AN END
ACROSS EASTERN SECTIONS OF THE AREA TUESDAY MORNING WITH ABUNDANT
LOW CLOUDS LINGERING INTO WEDNESDAY MORNING. THE ABUNDANT CLOUD
COVER AND UPPER LOW PASSING WILL KEEP COOL TEMPERATURES IN PLACE
THROUGH TUESDAY NIGHT...WITH NEAR NORMAL LOW TEMPS AND BELOW
NORMAL HIGH TEMPERATURES THROUGH THE MID WEEK PERIOD.

SURFACE HIGH PRESSURE CENTERED OVER THE MID SOUTH WEDNESDAY WILL
MOVE SLOWLY EAST THROUGH THE END OF THE WEEK AS UPPER LEVEL
RIDGING BUILDS OVER THE REGION. THIS WILL PROVIDE DRY WEATHER AND
ABOVE AVERAGE TEMPERATURES THROUGH THE END OF THE WEEK.

AN UPPER LEVEL SHORTWAVE MOVING ACROSS THE NORTHERN TIER OF THE
COUNTRY WILL HELP TO SUPPRESS THE SOUTHERN UPPER RIDGE AND ALLOW A
BACK DOOR SURFACE COLD FRONT TO DROP INTO NORTHERN PORTIONS OF THE
MID SOUTH ON SATURDAY. SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS
HAVE BEEN MAINTAINED IN THE FORECAST FOR FRIDAY NIGHT AND SATURDAY
AS THE ATMOSPHERE BECOMES MODERATELY UNSTABLE ALONG AND SOUTH OF
THE FRONT. THIS FRONT WILL LIFT QUICKLY BACK NORTH AS A WARM FRONT
SATURDAY NIGHT...WITH HIGH PRESSURE BOTH SURFACE AND ALOFT
BUILDING BACK OVER THE MID SOUTH FOR THE REMAINDER OF THE WEEKEND
INTO EARLY NEXT WEEK. ABOVE AVERAGE TEMPERATURES WILL CONTINUE
THROUGH THE EXTENDED FORECAST PERIOD.

ANOTHER MID LEVEL SHORTWAVE AND ASSOCIATED COLD FRONT WILL MOVE
INTO THE MID SOUTH BY NEXT TUESDAY WITH ADDITIONAL CHANCES FOR
SHOWERS AND THUNDERSTORMS.

JLH

&&

AVIATION...
00Z TAF CYCLE

LOW CLOUDS WITH IFR AND MVFR CEILINGS WILL PERSIS THROUGH MUCH OF
THE FORECAST PERIOD. THE LOWEST CEILINGS WILL BE DURING EVENING AND
HOURS WITH CLOUDS GRADUALLY LIFTING ESPECIAILLY DURING THE DAY ON
TUESDAY. WINDS WILL BE NORTH OR SHIFTING TO THE NORTH THIS EVENING
AND THEN BECOME WEST OVERNIGHT AND THROUGH MUCH OF THE DAY TUESDAY.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  39  48  42  67 /  30   0   0   0
MKL  39  47  41  65 /  50  10  10   0
JBR  38  47  41  65 /  30   0   0   0
TUP  43  48  42  67 /  50   0  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 14, 3:39 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT MON MAR 14 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-152245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
339 PM CDT MON MAR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 1:27 PM CDTRiver Flood WarningMEGCoahoma, Tunica12 days

Nearby

River Flood Warnings in Mississippi, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.